Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 77, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 1, 2006, 7:20 PM MDT for Eddy County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2006, 7:20 PM MDT (01:20 UTC)
- Expired
- Sep 1, 2006, 10:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 195 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1176 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 020124
FFWMAF
NMC015-020415-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
720 PM MDT FRI SEP 1 2006
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN EDDY COUNTY IN SOUTHEAST NEW MEXICO...
* UNTIL 1015 PM MDT
* AT 718 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING HEAVY RAINFALL FROM NEAR QUEEN...EASTWARD
THROUGH WHITES CITY AND MALAGA...MOVING SLOWLY SOUTH AT 5 TO 10
MPH. IN ADDITION...LIGHT TO MODERATE RAINFALL CONTINUED OVER THE
CITY OF CARLSBAD WHERE EXTENSIVE FLASH FLOODING WAS STILL
OCCURRING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITES
CITY...SEVEN RIVERS...QUEEN...OTIS...MALAGA...LOVING...LAKEWOOD...
CARLSBAD NORTH...CARLSBAD AND AVALON
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3203 10482 3202 10373 3251 10372 3252 10383
3268 10383 3267 10480
$$1 follow-up statement
000
WGUS74 KMAF 020256
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
950 PM CDT FRI SEP 1 2006
NMC015-020415-
EDDY-
850 PM MDT FRI SEP 1 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT FOR
SOUTHERN EDDY COUNTY...
AT 847 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED STATE ROAD
524 WAS BLOCKADED FROM HIGHWAY 285 TO LEA STREET ON THE SOUTH SIDE
OF CARLSBAD. AT 852 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED SHOWERS AND THUNDERSTORMS PRODUCING MODERATE TO HEAVY
RAINFALL EXTENDED ACROSS SOUTHERN EDDY COUNTY...AND WERE MOVING
LITTLE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARLSBAD...
AVALON...LAKEWOOD/SEVEN RIVERS...OTIS...LOVING...WHITES CITY...AND
MALAGA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
LAT...LON 3203 10482 3202 10373 3251 10372 3252 10383
3268 10383 3267 10480
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 2:22 PM MDT, 4 hours 58 minutes earlier.
Area forecast discussion, Sep 1, 2:22 PM MDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
322 PM CDT FRI SEP 1 2006
.SHORT TERM...
INTERESTING FORECAST SETUP FOR HEAVY RAIN POTENTIAL ACROSS MUCH OF
THE FORECAST AREA TONIGHT. WATER VAPOR IMAGERY SHOWS ABUNDANT
SUBTROPICAL MOISTURE IN PLACE ACROSS WEST TX AND SOUTHEAST NM...WITH
ADDITIONAL MOISTURE REINFORCEMENT COMING FROM THE NORTHERN SWATH OF
HURRICANE JOHN THAT IS LOCATED NEAR THE TIP OF BAJA CALIFORNIA.
SCATTERED CONVECTION IS ALREADY DEVELOPING ACROSS A GOOD PORTION OF
THE REGION THIS AFTERNOON...AND COVERAGE IS EXPECTED TO INCREASE
THROUGH THE LATE AFTERNOON AND EVENING HOURS...AS SHORTWAVE
DISTURBANCES EMBEDDED WITHIN THE MOISTURE PLUME MOVE NORTHEAST OUT
OF MEXICO. THE MOISTURE CONTENT OF THE ATMOSPHERE IS VERY HIGH...
WITH SATELLITE-DERIVED PWAT ESTIMATES OVER 1.5 INCHES. ALSO
THUNDERSTORMS THAT DEVELOP TONIGHT WILL LIKELY BE SLOW
MOVERS...GIVEN THE OVERALL WEAK WINDS IN THE LOW TO MID LEVELS OF
THE ATMOSPHERE. THESE FACTORS WILL CONTRIBUTE TOWARDS A CONTINUED
FLASH FLOOD THREAT...FFA WILL REMAIN IN EFFECT TONIGHT. HAVE TRENDED
POPS UPWARD INTO THE LIKELY CATEGORY TONIGHT ACROSS THE NORTHERN
AND WESTERN PART OF THE FORECAST AREA...TAPERED TO LOW END CHANCE
POPS IN THE FAR SOUTHEAST. COLD FRONT WILL BE PUSHING SOUTHWARD
ACROSS NORTHEAST NEW MEXICO AND THE TEXAS PANHANDLE EARLY SATURDAY
MORNING...WHICH WILL BRING A CONTINUED THREAT OF RAIN AND FLOODING
THIS WEEKEND.
.LONG TERM...
CONCERNS IN THE LONG TERM FORECAST CONTINUE TO BE CENTERED ON THE
EXPECTED RAINFALL AND FLOODING POTENTIAL THIS WEEKEND.
THE TWO MAIN FACTORS THAT WILL CONTRIBUTE TO OUR RAINFALL CHANCES
WILL BE A SURFACE COLD FRONT CURRENTLY LOCATED FROM CENTRAL
COLORADO INTO NORTHEAST NEBRASKA AND INCREASED MOISTURE FROM
HURRICANE JOHN. WEAK WINDS THROUGH THE COLUMN WILL ALSO LEAD TO
SLOW MOVING STORMS PRODUCING HEAVY RAINFALL. THE SHORT RANGE
MODELS CONTINUE TO SLOW DOWN THE ARRIVAL OF THE COLD FRONT. WE
HAVE GONE WITH A BLEND OF THE GFS/WRF FOR TIMING AS THE TWO LOOK
SIMILAR. THE FRONTAL BOUNDARY IS EXPECTED TO MOVE INTO THE PERMIAN
BASIN AREA LATE SATURDAY MORNING...THEN PUSH SOUTH INTO THE BIG
BEND REGION SATURDAY NIGHT. RAINFALL CHANCES HAVE BEEN RAISED AND
WILL GENERALLY REMAIN IN THE 40-70% RANGE THROUGH SUNDAY. GIVEN
THE POTENTIAL FOR HEAVY RAINFALL AND THE RECENT HEAVY RAINS...THE
FLASH FLOOD WATCH FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO WILL
REMAIN IN EFFECT THROUGH SUNDAY. WEAK WINDS ALOFT WILL CONTINUE
INTO THE MIDDLE OF NEXT WEEK AS NORTHWEST FLOW ALOFT SETS UP OVER
THE REGION. PLENTY OF MOISTURE WILL REMAIN ACROSS THE AREA AND
POPS WILL BE FAVORED OVER THE HIGHER TERRAIN OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO. SOME MID-LEVEL SHORTWAVE ENERGY MAY MOVE
INTO THE REGION LATE NEXT WEEK AND IT APPEARS RAIN CHANCES MAY
SPREAD EAST INTO THE PLAINS BY THURSDAY.
&&
.HYDROLOGY...
HEAVY RAINFALL ALONG THE RIO GRANDE AND IT/S TRIBUTARIES HAS LED
TO FLOODING AT CANDELARIA AND NORTHWEST OF PRESIDIO. A RIVER FLOOD
WARNING FOR CANDELARIA (MODERATE FLOOD) AND PRESIDIO 7NW (MINOR
FLOOD) HAS BEEN ISSUED. THE CURRENT FORECAST INDICATES A GOOD
CHANCE OF RAIN ACROSS THE BIG BEND AND RIO GRANDE AREA THROUGH
THIS WEEKEND AND INTO EARLY NEXT WEEK. ADDITIONAL RAINFALL WILL
LIKELY LEAD TO INCREASED FLOWS ALONG THE RIO GRANDE.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 67 76 64 79 / 50 60 60 50
CARLSBAD NM 67 74 63 78 / 60 60 60 50
DRYDEN TX 71 87 70 79 / 30 30 50 50
FORT STOCKTON TX 69 83 64 76 / 40 50 60 50
GUADALUPE PASS TX 62 70 55 71 / 60 70 70 60
HOBBS NM 67 74 62 81 / 60 60 60 50
MARFA TX 59 73 58 74 / 60 50 60 70
MIDLAND INTL AIRPORT TX 67 77 66 78 / 60 60 60 50
ODESSA TX 69 77 64 78 / 60 60 60 50
WINK TX 70 84 65 82 / 60 60 60 50
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 7 PM CDT FRIDAY TO 7 AM CDT SUNDAY FOR
THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...AND SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH FROM 7 PM CDT FRIDAY TO 7 AM CDT SUNDAY FOR
THE FOLLOWING ZONES...ANDREWS...BIG BEND AREA...BORDEN...
CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND UPPER
TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN AND
HIGHWAY 54 CORRIDOR...WARD...AND WINKLER.
&&
21/06Hazardous weather outlook, Sep 1, 1:48 PM MDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 248 PM CDT FRI SEP 1 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-022000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 248 PM CDT FRI SEP 1 2006 /148 PM MDT FRI SEP 1 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO TONIGHT. THUNDERSTORMS WILL BE SLOW MOVING...AND COULD PRODUCE VERY HEAVY RAINFALL. THE POTENTIAL FOR FLASH FLOODING WILL CONTINUE ACROSS THE REGION THROUGH TONIGHT. FLOWS WILL ALSO REMAIN ELEVATED ON THE RIO GRANDE FROM CANDELARIA TO PRESIDIO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH AT LEAST SATURDAY NIGHT FOR MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. SOME STORMS COULD PRODUCE HEAVY RAINFALL...SO FLOODING OF ARROYOS...DRAWS...AND OTHER LOW LYING AREAS WILL BE POSSIBLE...AS WILL ELEVATED FLOWS ALONG THE RIO GRANDE. AREAS THAT HAVE RECEIVED HEAVY RAINFALL IN THE LAST FEW DAYS WILL BE PRONE TO ADDITIONAL FLOODING AGAIN THIS WEEKEND. MOTORISTS AND RESIDENTS ARE URGED TO PAY SPECIAL ATTENTION TO NATIONAL WEATHER SERVICE ALL-HAZARDS WEATHER RADIO FOR UPDATES ON FLASH FLOOD WARNINGS DURING THIS HOLIDAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Sep 1, 3:58 PM MDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 458 PM CDT FRI SEP 1 2006 NMZ033-034-012245- CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY- 358 PM MDT FRI SEP 1 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL LEA COUNTY. SCATTERED STRONG THUNDERSTORMS HAVE DEVELOPED ACROSS CENTRAL LEA COUNTY THIS AFTERNOON. AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A STRONG THUNDERSTORM LOCATED ABOUT 10 MILES SOUTHWEST OF HOBBS...OR ABOUT 5 MILES NORTHWEST OF MONUMENT. ANOTHER STRONG THUNDERSTORM WAS LOCATED ALONG U.S. HIGHWAY 62/180 ABOUT 8 MILES NORTHEAST OF HALFWAY. THESE STORMS ARE MOVING SOUTHEAST AT 10 MPH. THESE STORMS WILL MAINLY AFFECT RURAL ROADS...INCLUDING U.S HIGHWAY 62/180...AND STATE HIGHWAYS 529 AND 176. THE COMMUNITIES OF MONUMENT AND EUNICE MAY ALSO BE AFFECTED. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...IN ADDITION TO STRONG WIND GUSTS TO 50 MPH AND SMALL HAIL. HEAVY RAINS MAY CAUSE PONDING OF WATER ON AREA ROADWAYS AND FLOODING OF LOW LYING AREAS. SEEK SAFE SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.